Thunderstorm Wind, Colbert
- When
- February 25, 12:30 AM CST
- Where
- Colbert County, Cherokee
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.750, -87.967
Trees were blown down just west of Cherokee.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 24, 9:28 PM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 928 PM CST SAT FEB 24 2001 WENT AHEAD AND UPDATED ZONES TO INCLUDE TORNADO WATCH FOR NW SECTIONS. ALSO WENT AHEAD AND RAISED OVERNIGHT LOWS AT SEVERAL LOCATIONS. WILL LOOK AT RADAR LOOPS AND THEN UPDATE LATER ON TOWARDS MIDNIGHT IF POPS NEED ADJUSTING. .BHM...WIND ADVISORY IN EFFECT TNGT ZONES 1 THRU 17.
ALZ001>038-040>050-250600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 818 PM CST SAT FEB 24 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A SQUALL LINE ALONG THE MISSISSIPPI RIVER IS FORECAST TO CONTINUE EASTWARD TONIGHT...AND REACH WEST ALABAMA AROUND 10 PM. SEVERE WEATHER COULD BE WIDESPREAD OVER PARTS OF MISSISSIPPI AND TENNESSEE TONIGHT...BUT THE SQUALL LINE IS EXPECTED TO BEGIN TO WEAKEN AS IT REACHES ALABAMA...AND AS THE MAIN STORM CENTER MOVES OUT TOWARD THE GREAT LAKES. HOWEVER...AS THE STORMS REACH WEST ALABAMA...THEY MAY STILL PACK ENOUGH PUNCH TO PROVIDE STRONG AND POSSIBLY DAMAGING WINDS. FOR THIS REASON...THE WESTERN-MOST COUNTIES OF THE STATE STILL HAVE A SLIGHT RISK OF SEVERE WEATHER TONIGHT. WHILE SCATTERED THUNDERSTORMS MAY OCCUR AHEAD OF THE LINE TONIGHT...THE MAIN THREAT OF SEVERE WEATHER IS AFTER 10 PM TONIGHT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN WEST ALABAMA MAY BE REQUIRED TONIGHT. WHILE OTHER AREAS ARE NOT OUT-LOOKED FOR SEVERE...IT WOULD BE A GOOD IDEA FOR EMA PERSONNEL ALONG...AND EVEN EAST OF...THE I-65 CORRIDOR TO MONITOR WEATHER REPORTS THIS EVENING.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down just west of Cherokee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234085.